Welcome Visitor, Sign Up for Free!
Average User Rating:
Lisinopril, 3.05 / 5 (64 votes)

Lisinopril Side Effects

lisinopril packageLisinopril may cause uncommon but serious adverse side effects. If you experience any of the following symptoms, contact your doctor immediately:
  • Changes in heart rate or potentially a heart attack or muscle strength due to variations in potassium levels
  • Allergic reaction to angiotensin-converting enzyme inhibitor resulting in symptoms such as a swelling of the face, throat, tongue, hands, feet or ankles. This can lead to a more severe case of angioedema in which swelling of the dermis occurs and may even become fatal.
  • Jaundice, yellowing of the eyes and/or skin, darkened urine and a loss of appetite which could be signs of liver problems
  • Flu-like symptoms including a fever, chills or aches (without nausea or vomiting), coughing, sneezing or a runny nose
  • Syncope or faintness due to a drop in blood pressure caused by the medication
  • Decrease in urination or urinary tract infections
  • Anemia, or a low red blood cell count leading to a decrease in availability of oxygen
  • Transient ischemic attacks or a "mini stroke"
  • Women who are pregnant risk injury or even mortality to the fetus
  • Elderly patients risk an increase in renal dysfunction due to extremely low blood pressure cause by Lisinopril
Common side effects of using Lisinopril can include:
  • Depression
  • Dizziness
  • Stomach aches or diarrhea
  • Rashes or itchiness
  • Decrease in sexual aptitude
  • Weight loss or weight gain
  • Patti evans

    I was put on lisinopryl 10 months ago. When I presented with cough my provider took me off it. But then the cardiologist she sent me to put me back on it. So for at least 9 months I have been coughing till I gag and vomit. My origin provider took me off it yesterday. I’m mad though at how my health and quality of life has deteriorated over this year with that med.

    • HelenMarie

      Hi Patti, sorry for your experience, I recently have been prescribed this same med, I am interested to know how this med. affected you negatively.I appreciate any reply,

      • Patti evans

        Just seeing this Helen. It was a terrible cough.It’s a rare allergic reaction to the med. My primary realized it quickly took me off it,but then a cardiologist put me back on it. Seems it is the preferred med for high blood pressure. And somehow he didn’t get the note that I was allergic to it. Hope it worked for you. Hugs

    • connie

      The coughing has ruined my life and is on the verge of my guy leaving-after 6 years! I’m off it now but not much change! I am embarrassed to go anywhere because of the coughing ‘fits’! Keep going to doctor and she keeps trying new things, but only marginally better. I am 75 and feel this is going to shorten my life. I WAS still very active till this happened!!

      • Patti evans

        Just seeing this Connie. Mine put me on Losartan again for the HBPressure. And the cough went away in about 6 weeks. I still have a cough but not to the point of gaging and throwing up. Hope you got off it. Hugs

  • debi gullo

    I was put on this medication also when i noticed the coughing, dizziness (i fell in the night going to the bathroom). and worst of all I developed phsiriosis all over my body. I am furious. I dont know who to be angry with my doctor or FDA. Doctors are so quick to put you on meds.

    • Patti evans

      Just seeing this Debi. Hope you got off it. My primary put me back on Lospartan for the HBP. That is working for me. That other crap was a nightmare. My primary realized the problem quickly, but the cardiologist she had sent me to put me back on it.

      • Patti evans

        I wish my primary had put it on my chart then that I was allergic to it. She has put it on now. But that drug took a year of my quality of life.

  • tiny

    is there still anyone following this post. my story is as follows: JUNE/5th/2015 i am now the proud owner of a saint jude mitral valve, saw my heart doc the other day and he stated that he had thought my heart numbers were not good enough, refraction or whatever they call it was 30-35. he put me on lisinopril 10mg every day. first question isnt that a bit much to start and perhaps the 2.5mg should have been indicated, just asking. i am now on metropolol, warfrin, digoxin, baby asprin. anyone else out there taking any of those others also at the same time while taking Lisinopril ?

  • Dian Flatt Lightner Long

    My doctor just put me on this and I was told about this by a family member that it’s not good my dose is 5mg what’s the alternative to this I don’t want to get sick from this I already have a cough from broncidus

  • Jack G Simpson Jr

    The common side effects of Losartan are worse than Lisinopril and there’s more of them. There has to be a natural way to keep BP under control.

    • tiny

      my DOC’s say this is no the reason they are having me take Lisinopril, they claim i need it to make my heart work better, and get stronger. it seems to be working, but i dont really know for sure. The dose for me right now is half of a 50MG tab everyday. not sure what is going on, i seem to be having some side effects from something, sleeping pattern, thinking process seem to be effected and are some of the side effects. all in all i dont feel quite right but very difficult to explain.

      • Jack G Simpson Jr

        I’m sorry to hear you are having so much trouble. I’d go to another doctor and see what they say. Also, I seem to be on a really high dose. 100mg a day of losartan potassium. I have the cough, the pain in my side, the breathing difficulty when exerting. I am looking for a natural supplement to take so I can quit taking this thing.

        • tiny

          please if you find a NATURAL, please mention here, and detail all the info and whatever else you find out. i want to get off some of this crap so bad, i can feel it aint good for my body. but for right now i, like so many, have no choice. thank you

          • James Cox

            The easiest way to keep blood pressure under control is to use Lite Salt. It is half NaCl and half KCL. Drink lots of fluids and your kidneys will balance your electrolytes naturally. This will also stop muscle cramps. To jump start lowering your BP, do a DR. CLARK’S LIVER CLEANSE. Epsom salt relaxes blood vessels and the effects last 3 to 6 months. Good Luck!

        • Pete

          Hibiscus tea, beetroot juice, dark chocolate to name a few. Lots of info out there on these and others.

  • exaag

    My wife went on Lisinopril after her heart surgery in November 2014. For the next year she had lengthy coughing attacks, dry heaves, could not sleep due to choking and coughing spells. Due to her heart and kidney issues the doctors kept giving her iron supplements and more drugs, but never once mentioned Lisinopril as the possible culprit. My son, a pharmacy tech in the U.S. Navy, noticed the Lisinopril prescription and immediately identified it as the cause. My wife’s doctor made a sarcastic reference to my son, but took her off Lisinopril 3 weeks ago. She was then hospitalized with pneumonia. The coughing attacks have stopped. It is incredible. She is actually sleeping at night.